Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 17, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 30, 2015, 4:38 PM MST for Pinal County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2015, 4:38 PM MST (23:38 UTC)
- Expired
- Jun 30, 2015, 5:15 PM MST
- In force
- 37 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pinal County, AZ
The radar
The Tucson radar (KEMX), 90 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 11.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1198 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
073 WUUS55 KTWC 302338 SVRTWC AZC021-010015- /O.NEW.KTWC.SV.W.0017.150630T2338Z-150701T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 438 PM MST TUE JUN 30 2015 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PINAL COUNTY IN SOUTHEASTERN ARIZONA... * UNTIL 515 PM MST * AT 437 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER MAMMOTH...AND MOVING WEST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... MAMMOTH...ORACLE...SAN MANUEL...CAMPO BONITO AND BIOSPHERE 2. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3285 11046 3252 11046 3252 11085 3279 11092 TIME...MOT...LOC 2337Z 084DEG 11KT 3273 11061 $$ GL
2 follow-up statements
818 WWUS55 KTWC 302353 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 453 PM MST TUE JUN 30 2015 AZC021-010015- /O.CON.KTWC.SV.W.0017.000000T0000Z-150701T0015Z/ PINAL AZ- 453 PM MST TUE JUN 30 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MST FOR SOUTHEASTERN PINAL COUNTY... AT 453 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER MAMMOTH...MOVING WEST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... MAMMOTH...ORACLE...SAN MANUEL...CAMPO BONITO AND BIOSPHERE 2. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3285 11049 3252 11052 3252 11085 3279 11092 TIME...MOT...LOC 2353Z 084DEG 10KT 3273 11065 $$ GL
506
WWUS55 KTWC 010015
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
515 PM MST TUE JUN 30 2015
AZC021-010024-
/O.EXP.KTWC.SV.W.0017.000000T0000Z-150701T0015Z/
PINAL AZ-
515 PM MST TUE JUN 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PINAL COUNTY WILL
EXPIRE AT 515 PM MST...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS AND THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 3285 11049 3252 11052 3252 11085 3279 11092
TIME...MOT...LOC 0006Z 084DEG 11KT 3273 11065
$$
CERNIGLIAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:30 PM MST, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 30, 2:30 PM MST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST TUE JUN 30 2015 .SYNOPSIS...EXPECT SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO EARLY NEXT WEEK. SOME STORMS LATER TODAY AND THIS EVENING WILL GENERATE STRONG WINDS...HAIL AND HEAVY RAIN. DAYTIME TEMPERATURES WILL REMAIN CLOSE TO SEASONAL NORMALS INTO THIS HOLIDAY WEEKEND. && .DISCUSSION...STRONG EASTERLY FLOW WITH INVERTED IMPULSE WRAPPING IN FROM WEST TEXAS KEYING ANOTHER SOLID CHANCE OF STORMS OVER THE NEXT 12 HOURS. 18Z SOUNDING REVEALED A RAPIDLY RECOVERING ATMOSPHERE FROM THE OVERNIGHT CONVECTION. PRECIPITABLE WATER DOWN TO 1.3 INCHES WITH A QUICK REWORK OF CONDITIONS BELOW H5. AS EXPECTED WE'VE HAD SOME CONVECTIVE INHIBITION TO OVERCOME...JUST ENOUGH TO DELAY ONSET OF CONVECTION AN EXTRA HOUR OR TWO. MODIFYING THE SOUNDING WE'RE GETTING 1500 J/KG MUCAPE WITH CONTINUED ELEVATED EASTERLY FLOW ABOVE 750MB AND SOLID SHEAR FOR OUR AREA. OUTFLOWS FROM INITIAL MOUNTAIN DEVELOPMENT SHOULD END UP WITH A FAVORABLE ATMOSPHERE FOR VALLEY DEVELOPMENT BY LATE AFTERNOON. WET MICROBURST AND ORGANIZED OUTFLOW CONCERNS WITH ISOLATED SEVERE WIND...HAIL...RELATIVELY BRIEF BUT VERY HEAVY RAIN FROM 22Z TO 06Z. SPC MESOSCALE DISCUSSION 1251 WITH WATCH PROBABILITY AT 40 PERCENT. AFTER ANOTHER ROUND OF DEEP PROPAGATION INTO WESTERN DESERTS OVERNIGHT...THE ORIENTATION OF LARGE SCALE FLOW STILL FAVORS SOLID CONVECTION. HOWEVER THE WAKE OF THE EASTERLY IMPULSE SHOULD LEAVE EASTERN AREAS...SUCH AS COCHISE COUNTY...UNDER SOME MID LEVEL SUBSIDENCE WEDNESDAY. FRIDAY THROUGH THE WEEKEND WILL SEE THE REORIENTATION OF THE RIDGE AXIS FROM CHIHUAHUA THROUGH EASTERN BORDER AREAS AND THEN INTO UTAH. A LONG SOUTHERLY FETCH INSTEAD OF EASTERLY. THESE PATTERNS TEND TO EMPHASIZE HEAVIER RAINFALL AS WELL AS MORE WIDESPREAD CONVECTIVE ORGANIZATION IMMEDIATELY UPSTREAM IN SONORA. A BUSY BUMPY MONSOON. && .AVIATION...VALID THRU 02/00Z. SCT TSRA/SHRA REDEVELOPING THIS AFTERNOON INTO EVENING HOURS. BRIEF WIND GUSTS OF 4O-50 KTS WILL BE POSSIBLE WITH THE STRONGEST STORMS. CLOUD DECKS WILL GENERALLY BE AT OR ABOVE 10K FT AGL AND SURFACE WIND WILL BE LESS THAN 12 KTS OUTSIDE OF ANY TSRA...WITH BRIEF MVFR CONDITIONS DIRECTLY ASSOCIATED WITH STORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR ACROSS SOUTHEAST ARIZONA ONCE AGAIN TODAY. ADEQUATE MOISTURE AND A FAVORABLE FLOW PATTERN WILL CONTINUE TO PROVIDE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO THE UPCOMING HOLIDAY WEEKEND WITH TEMPERATURES WITHIN A FEW DEGREES OF NORMAL. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/LADER
In the hours before
Special weather statement, Jun 30, 2:49 PM MST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 249 PM MST TUE JUN 30 2015 AZZ503-507-513-302230- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 249 PM MST TUE JUN 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA CRUZ COUNTY UNTIL 330 PM MST... AT 247 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PATAGONIA...MOVING WEST AND NORTHWEST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PATAGONIA...SONOITA...ELGIN...TUBAC. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3164 11058 3148 11072 3156 11101 3168 11089 TIME...MOT...LOC 2147Z 115DEG 23KT 3160 11077 MEYER
Special weather statement, Jun 30, 3:42 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 342 PM MST TUE JUN 30 2015 AZZ507-513-302315- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- 342 PM MST TUE JUN 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE AND EAST CENTRAL SANTA CRUZ COUNTIES UNTIL 415 PM MST... AT 342 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORT HUACHUCA...MOVING WEST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SIERRA VISTA...HUACHUCA CITY...SIERRA VISTA SOUTHEAST...CANELO... NICKSVILLE...FORT HUACHUCA...RAMSEY CANYON PRESERVE...HEREFORD... ELGIN AND WHETSTONE. LAT...LON 3146 11055 3165 11056 3169 11026 3143 11017 TIME...MOT...LOC 2242Z 079DEG 21KT 3153 11038 GL
Special weather statement, Jun 30, 3:55 PM MST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 355 PM MST TUE JUN 30 2015 AZZ503-507-513-302345- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 355 PM MST TUE JUN 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANTA CRUZ COUNTY UNTIL 445 PM MST... AT 354 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CANELO...MOVING SOUTHWEST AT 25 MPH. HAIL UP TO HALF INCH AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. BRIEF PERIODS OF HEAVY RAIN WILL ALSO OCCUR WITH THIS STORM. LAT...LON 3163 11061 3134 11048 3134 11098 3157 11107 TIME...MOT...LOC 2254Z 032DEG 22KT 3147 11059 MOLLERE
Special weather statement, Jun 30, 4:31 PM MST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 431 PM MST TUE JUN 30 2015 AZZ506-511-514-010015- SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ- GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ- 431 PM MST TUE JUN 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL COUNTY UNTIL 515 PM MST... AT 431 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MAMMOTH...MOVING WEST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MAMMOTH...ORACLE...SAN MANUEL...CAMPO BONITO AND BIOSPHERE 2. LAT...LON 3252 11046 3252 11088 3281 11084 3284 11046 TIME...MOT...LOC 2331Z 075DEG 20KT 3271 11059 GK
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:00 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 45 min |
| Jun 29, 5:25 PM MST | Special Weather Statement | TWC | 50 min | |
| Jun 29, 5:44 PM MST | Special Weather Statement | TWC | Pima | 31 min |
| Jun 29, 5:57 PM MST | Special Weather Statement | TWC | 48 min | |
| Jun 29, 6:10 PM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 110 min |
| Jun 30, 2:49 PM MST | Special Weather Statement | TWC | Santa Cruz | 41 min |
| Jun 30, 3:42 PM MST | Special Weather Statement | TWC | Santa Cruz | 33 min |
| Jun 30, 3:55 PM MST | Special Weather Statement | TWC | Santa Cruz | 50 min |
| Jun 30, 4:31 PM MST | Special Weather Statement | TWC | 44 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.